Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 39, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 18, 2019, 8:58 PM CDT for Greene County, Hale County, Marengo County, Alabama. It took effect at Apr 19, 2019, 11:20 PM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2019, 8:58 PM CDT (01:58 UTC)
- In effect from
- Apr 19, 2019, 11:20 PM CDT
- Expired
- Apr 20, 2019, 8:25 PM CDT
- In force
- 21 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1).
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
257
WGUS44 KBMX 190158
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
858 PM CDT Thu Apr 18 2019
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Black Warrior River At Selden Lock and Dam Affecting Greene...Hale
and Marengo Counties.
.Heavy rainfall is producing water rises on the Black Warrior
River at Selden Lock and Dam and a flood warning is now in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-191356-
/O.NEW.KBMX.FL.W.0039.190420T0420Z-190423T1400Z/
/WLDA1.1.ER.190420T0420Z.190421T1200Z.190423T0200Z.NO/
858 PM CDT Thu Apr 18 2019
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Black Warrior River At Selden Lock and Dam.
* from Friday evening to Tuesday morning...or until the Warning is
cancelled.
* At 7:15 PM Thursday The stage Was 84.2 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late evening and
continue to rise to near 94.4 feet by Sunday morning. The river
will fall below flood stage by Monday night.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$4 follow-up statements
956
WGUS84 KBMX 191509
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
1009 AM CDT Fri Apr 19 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Heavy rainfall during the past 24 hours is producing rises on the
lower Black Warrior River...and a Flood Warning remains in effect at
Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-200308-
/O.EXT.KBMX.FL.W.0039.190420T0200Z-190423T2136Z/
/WLDA1.1.ER.190420T0200Z.190421T0600Z.190423T0936Z.NO/
1009 AM CDT Fri Apr 19 2019
...Flood Warning extended until Tuesday afternoon...
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from this evening to Tuesday afternoon...or until the warning is
cancelled.
* At 9:15 AM Friday the stage was 85.9 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 94.2 feet by early Sunday morning. The river will fall
below flood stage by early Tuesday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands will occur in the area.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$810
WGUS84 KBMX 200200
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
900 PM CDT Fri Apr 19 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
Recent rainfall has resulted in increased water levels along the
Black Warrior River. The Selden Lock and Dam river point is expected
to remain just inside minor flood stage into this weekend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-201400-
/O.EXT.KBMX.FL.W.0039.190420T1612Z-190422T0138Z/
/WLDA1.1.ER.190420T1612Z.190421T0000Z.190421T1338Z.NO/
900 PM CDT Fri Apr 19 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from Saturday morning to Sunday evening...or until the warning is
cancelled.
* At 8:15 PM Friday the stage was 87.3 feet.
* Flood stage is 90.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and
continue to rise to near 91.0 feet by early Sunday morning. The
river will fall below flood stage by Sunday morning.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$723
WGUS84 KBMX 201427
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
927 AM CDT Sat Apr 20 2019
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
Recent rainfall has resulted in increased water levels along the
Black Warrior River...and a Flood Warning remains in effect at
Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-210228-
/O.EXT.KBMX.FL.W.0039.190421T0300Z-190421T2000Z/
/WLDA1.1.ER.190421T0300Z.190421T0600Z.190421T0800Z.NO/
927 AM CDT Sat Apr 20 2019
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from this evening to Sunday afternoon...or until the warning is
cancelled.
* At 8:15 AM Saturday the stage was 88.4 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 90.1 feet by after midnight tonight . The river will fall
below flood stage by early tomorrow .
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$728
WGUS84 KBMX 210125
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
825 PM CDT Sat Apr 20 2019
...The flood warning is cancelled for the Black Warrior River At
Selden Lock and Dam...
.Heavy rainfall over the past few dyas has produced minor flooding along parts of the Black Warrior River basin. The water is receding and will continue a slow fall. .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-210155-
/O.CAN.KBMX.FL.W.0039.000000T0000Z-190421T2000Z/
/WLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
825 PM CDT Sat Apr 20 2019
The Flood Warning is cancelled for
The Black Warrior River At Selden Lock and Dam.
* At 8:15 PM Saturday the stage was 89.4 feet.
* Flood stage is 90.0 feet.
* Forecast...The river will crest just below flood stage after
midnight tonight .
* Impact...At 90.0 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:27 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 18, 6:27 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 627 PM CDT Thu Apr 18 2019 .UPDATE... For 00Z Aviation. && .DISCUSSION... As of 5 PM, a well-defined bow echo and MCV located in eastern MS will impact our western counties very soon. Radar velocities indicate the presence of a 70-80 kt rear-inflow jet capable of producing widespread damaging winds and short-lived tornadoes. This feature appears to be tracking generally along the I-59 corridor and may impact the Tuscaloosa and Birmingham areas within the next few hours. Storms are currently ahead of schedule with respect to short range model guidance, and slightly less instability may be realized near the northern end of the QLCS. However, due to strong pressure falls and upper-level dynamics, this well-organized activity will probably be maintained even with SBCAPE of 500 J/kg. Farther south, storms across far southeastern MS are a little less organized and are showing signs of slower forward movement. This may allow much higher dewpoints to advect northward tonight across East Alabama. The Enhanced Risk has been expanded northward to Interstate 20 in our eastern counties to account for this potential. Concern is growing for areas along and south of Interstate 85 from Montgomery to the AL/GA state line. This is where SBCAPE values have the best chance of reaching the 1000-1400 J/kg range before storms arrive. If this amount of instability is realized, effective storm relative helicity values of 400-500 m2/s2 will support a potential for strong tornadoes (EF2 intensity). 0-6 km shear vectors are supportive of a mixed mode of supercells and bowing line segments as the event unfolds overnight. Due to low confidence, we will refrain from messaging the potential for strong tornadoes in our products at this time and continue to monitor mesoscale trends. 87/Grantham && .AVIATION... 00Z TAF Discussion. Line of storms with strong winds is now at TCL and will affect BHM/EET before 01Z then will affect ASN/ANB before 03Z. TSRA will remain in the forecast through 08Z with SHRA persisting through around 10Z followed by VCSH at most terminals. Ceilings will become MVFR with the arrival of the convection this evening with most sites remaining IFR through 15Z Friday as the upper low moves across the area. Winds will remain out of the south/southwest 10-20 kt with gusts to 30 kt at times ahead and within the convective line. Winds will become west/northwest 10-20 kt overnight behind the line and into the morning hours on Friday. 05 && .FIRE WEATHER... Rain and storms will spread from west to east across Central Alabama this evening and overnight, as a cold front moves through the area. Storms could be strong to severe tonight, with 1.5 to 2 inches of rainfall expected across the area. Strong southerly winds tonight will become westerly and then northwesterly tomorrow. Speeds gradually decrease, with 20ft winds remaining at 8-12 mph through Friday afternoon. Low clouds and possibly localized fog is possible early Friday morning, with light rain showers or drizzle possible through the day. Drier air will spread into the area by the weekend, with RH values falling into the 30 percent range Saturday and Sunday afternoons. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 55 56 42 60 42 / 100 70 50 20 0 Anniston 56 58 42 61 43 / 100 70 50 20 0 Birmingham 54 55 43 63 46 / 100 70 40 10 0 Tuscaloosa 53 58 43 67 45 / 100 60 30 10 0 Calera 54 56 43 64 45 / 100 70 40 10 0 Auburn 60 61 44 61 44 / 100 60 30 20 0 Montgomery 58 60 44 66 45 / 100 60 30 10 0 Troy 60 61 44 65 43 / 100 60 30 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 18, 4:44 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 444 PM CDT Thu Apr 18 2019 ALZ011>015-017>050-200045- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 444 PM CDT Thu Apr 18 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Tonight. Tornadoes and damaging winds up to 60 mph are possible through 5 am for all of Central Alabama. Rainfall will be 1 to 3 inches overnight and these rain amounts may lead to localized flooding. Ahead of the line of thunderstorms, breezy conditions are expected with wind speeds of 15 to 25 mph with gusts to 35 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Minor flooding is expected to continue along the Tombigbee River basin through at least Monday. Please refer to river warnings and statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be needed tonight.
In the hours before
Local storm report, Apr 18, 8:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
843 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 1 NE MIDFIELD 33.47N 86.90W
04/18/2019 JEFFERSON AL EMERGENCY MNGR
TREE DOWN ALONG MEADOW LANE IN BIRMINGHAM,
AL.
&&
MWLocal storm report, Apr 18, 8:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 2 SE ARKADELPHIA 33.85N 86.90W
04/18/2019 BLOUNT AL EMERGENCY MNGR
SEVERAL TREES DOWN ON ARKADELPHIA RD IN
HAYDEN, AL.
&&
MWLocal storm report, Apr 18, 8:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
847 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 2 NW HAVANA 32.91N 87.64W
04/18/2019 HALE AL EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
NW HAVANA. A FEW TREES BLOWN DOWN NEAR
HAVANA JUNCTION.
&&
MALLocal storm report, Apr 18, 8:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
850 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND DMG 1 NE CLOVERDALE 33.61N 86.71W
04/18/2019 JEFFERSON AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG MEG DR IN
BIRMINGHAM, AL.
&&
MWLocal storm report, Apr 18, 8:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
851 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG 4 NW STAR 33.71N 88.23W
04/18/2019 LAMAR AL EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
NW STAR. TREES BLOWN DOWN NEAR NEBO ROAD.
&&
MALLocal storm report, Apr 18, 8:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG 1 NNW HAYDEN 33.91N 86.76W
04/18/2019 BLOUNT AL EMERGENCY MNGR
TREE DOWN ALONG RANGER LANE NORTH OF HAYDEN,
AL.
&&
MWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:16 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 63 min |
| Apr 18, 7:32 PM CDT | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 57 min |
| Apr 18, 7:41 PM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 3 hr |
| Apr 18, 7:52 PM CDT | Special Weather Statement | BMX | Coosa, Talladega | 53 min |
| Apr 18, 8:02 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 60 min |
| Apr 18, 8:09 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 66 min |
| Apr 18, 8:43 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 62 min |
| Apr 18, 8:54 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 47 hr |
| Apr 18, 9:20 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 35 min |
| Apr 19, 12:20 AM CDT | Special Weather Statement | BMX | Elmore, Lowndes, Montgomery | 55 min |
| Apr 19, 1:15 AM CDT | Special Weather Statement | BMX | Bullock, Elmore, Macon, Montgomery, Tallapoosa | 60 min |
| Apr 19, 1:23 AM CDT | Special Weather Statement | BMX | Pike | 67 min |
| Apr 19, 2:33 AM CDT | Special Weather Statement | BMX | Bullock, Chambers, Lee, Macon, Russell | 57 min |
| Apr 19, 3:38 AM CDT | River Flood Warning | BMX | Sumter | 7 hr |
| Apr 19, 4:05 AM CDT | Areal Flood Advisory | BMX | Lee, Macon | 3 hr |
| Apr 19, 5:37 AM CDT | Special Weather Statement | BMX | Russell | 23 min |
| Apr 19, 1:57 PM CDT | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 6 hr |
| Apr 19, 3:45 PM CDT | River Flood Warning | BMX | Elmore, Montgomery | 3 days |
Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.